Author Topic: Help with clorazepate taper  (Read 813 times)

[Buddie]

Help with clorazepate taper
« on: January 04, 2023, 01:53:30 pm »
Hi.  I am new here and need help with tapering Clorazepate. 

This is my story

I have been prescribed clorazepate 3.75 mg twice daily as needed for years.  Only took it a couple of times a year due to panic attacks.  In the time I have been prescribed the med I have filled three prescriptions-thatís how little I took it. 

Then covid happened.  I have health anxiety and my anxiety hit the roof.  So I took one every couple of days or for a few weeks even daily.  And so when my anxiety got better I was taking back every few days.  Now I am concerned about withdrawal , and that I should be tapering.  Looking for advice on this.  Please help!  I have been having pins and needles increased anxiety and panic attacks. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #1 on: January 04, 2023, 08:38:00 pm »
Can you tell us what your dose has been in the last two weeks and how often youíve taken it?  Are your  tablets 3.75?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #2 on: January 06, 2023, 04:11:08 am »
Thanks so much for your reply!  In the last two weeks I have taken 3.75 mg of clorazepate about every other day and I received two doses of Valium in the ED. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #3 on: January 06, 2023, 02:59:54 pm »
Oh and this week I have taken 3.75 Tuesday and 3.75 Wednesday because I thought I needed to take more often to stop some of these symptoms I am having.  Went to md on Wednesday and he started me on buspar 5 Tid.  Told me to stop the clorazepate and only take prn.  So I am beside myself knowing the right thing to do. 

Thanks so much for your help! Today is Friday here in the USA if you need that information. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #4 on: January 06, 2023, 03:05:00 pm »
Even though youíve taken it erratically in the past, it looks like your increased use has left you dependent, are you ready to start tapering?

We typically suggest you take the drug every day, this helps keep blood serum levels stable hopefully helping withdrawal symptoms.  Would you be comfortable finding a dose that would allow you to take it every day, maybe 2 mg?  Do you feel stable taking 3.75 every other day?  Iím not too worried about the Valium in the ED.

What are your thoughts, are you interested in pill cutting or shaving, weighing your doses on a jewelers scale or does liquid titration appeal to you?  You should be able to dry cut for quite awhile, thats the easiest.

Just saw your latest post, is there a reason he prescribed Buspar, it can be tricky adding new medications since our central nervous system is so sensitive.  Iím not crazy about taking the Clorazepate prn, that can still lead to dependence and possibly kindling and its a lousy way to taper.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #5 on: January 06, 2023, 03:32:04 pm »
Hi and thank you for your reply.  Iím definitely ready to taper.  I want off this medication.  He added buspar because my anxiety is so bad and I am having panic attacks.  The physical symptoms of the anxiety are horrible such as dizziness so bad I cannot even do anything work, drive, etc.  the clorazepate at the 3.75 dosage has stopped working so it doesnít even help with the panic except for after about 3 hours which is wild because it used to work within the hour.  Which is how I ended up in the ED.   

I spoke with the doc extensively about withdrawal and tapering and he kind of dismissed the idea of me having withdrawal symptoms.  He said it was ďplausible but not likelyĒ. 

I read the references about the types of tapering and I am willing to do whatever is best.  The 3.75 pill is fine to halve however but it is such a small dosage Iím not sure of the best way. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #6 on: January 06, 2023, 03:49:29 pm »
In other words, no I donít guess I am feeling stable on the 3.75 every day since it isnít controlling the symptoms of anxiety/panic.  And yes I would be willing to take 2 mg or whatever I need to do.  My fuzzy brain is not comprehending the tapering references and how exactly to do it. 

Iím just so out of sorts.  My anxiety has never been this bad, I had occasional panic attacks and thatís it.  Trialed many ssriís they never worked, so I was just left with the prn clorazepate. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #7 on: January 06, 2023, 04:03:31 pm »
I believe rather than adding another medication that it might be more advantageous to go back to your original dose of 7.5 mgs daily or whatever dose you think might pull you out of this..  Getting used to another mediation and dealing with new side effects might not be the best choice, a better option would be to taper slowly off of the drug you know.

If you decide to go this route, Iíd suggest staying at that dose for at least a week to try to stabilize which you arenít right now.  We can help you figure out how to cut your tablets.  What do you think, wil your doctor prescribe enough for you to do a slow taper?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #8 on: January 06, 2023, 11:02:36 pm »
Thank you for your reply.  My doctor will not prescribe me another bottle of these.  I have 30 pills of the 3.75 mg.  He definitely would not go up in dosage, I would rather not do that either. It seems like defeating the purpose of getting off them.    I tend to agree with you about the new med though but I needed some relief now. 
He called himself conceding today and said I could take a half pill every other day.  Ugh!

How long would a slow taper last with this med at the 3.75 dosage? 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Help with clorazepate taper
« Reply #9 on: January 06, 2023, 11:16:44 pm »
Are you saying youíll only have 30 pills to complete a taper, if this is the case Iíll need to get someone to help you figure out a rapid taper plan. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.